Format

Send to

Choose Destination
See comment in PubMed Commons below
Pediatrics. 2007 Sep;120(3):e742-4.

Severe anaphylactic reaction to ibuprofen in a child with recurrent urticaria.

Author information

1
Paediatric Allergy, Immunology and Rheumatology Service, KK Women's and Children's Hospital, 100 Bukit Timah Rd, Singapore 229899. liew.woei.kang@kkh.com.sg

Abstract

An acute anaphylactic reaction after a conventional antipyretic dose of ibuprofen was diagnosed in a child with allergic rhinitis, recurrent idiopathic urticaria, and nonimmunologic cross-reactive hypersensitivity to nonsteroidal antiinflammatory drugs and acetaminophen. The patient reported several previous, mild (isolated cutaneous) hypersensitivity reactions after exposure to acetaminophen or ibuprofen. There was no evidence of an underlying inflammatory disease except as described above. Patients with chronic or recurrent idiopathic urticaria and those with atopic disease represent groups at increased risk of nonsteroidal antiinflammatory drug hypersensitivity. Mild hypersensitivity reactions to acetaminophen and/or ibuprofen may precede subsequent, more-severe adverse reactions. Risks and benefits of continued use of nonsteroidal antiinflammatory drugs in these children should be carefully considered.

PMID:
17766514
DOI:
10.1542/peds.2006-2634
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Support Center